Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed with low haemoglobin and high UTI. Feeling chills and chest discomfort. What is causing this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 325 Questions
I am 37/F, height 5.3 XXXXXX,weight 64 kg. I have diagnosed with law hemoglobin it was 9 .and also high UTI so hositalised for 2 days and after discharge i have to continue to take after lunch one tablet of Ferrium XP for next 3 months. After a week i have got burning sensation in palms and soles so dr has advised to take some vitamin tablets for a week basically it was happening due to deficiency of vitamin B 12 and after a week I was alright. But after that again I have got problem of shivering and chills and sometimes chest discomfort also .And that problem occurs very frequent sometimes and sometimes once in two days of time .From yesterday night again this problem occurred and I have got shivering and chest discomfort and heaviness on head and spent sleepless night.

I wanted to know is this problems are related to Law hemoglobin or side effects of tablet which I am taking i.e. Ferrium XP or some other problem.

Please advise


Posted Tue, 16 Oct 2012 in Medicines and Side Effects
Answered by Dr. Rajeev Chavda 2 hours later
Welcome to HCM!
Thanks for posting your query. I am happy to address your questions. Low hemoglobin can be associated with symptoms of fatigue, weakness, fainting, breathlessness, heart palpitations (rapid or irregular beating) including rapid heartbeat, dizziness, headache, ringing in the ears, difficulty sleeping and concentrating. Intake of ferium, the side effects are constipation, diarrhea, stomach cramps, or upset stomach or an allergic reaction if not suited. Both these do not seem to be the cause of your current symptoms. As you have had a history of UTI (hospitalized) and there could be that symptoms may disappear soon after beginning antibiotic treatment. However, with UTI, the infection may still be present and can recur (which could present with fever, chills, headache). An additional urine test can be done after about a week of completing treatment to be sure that the infection is cured (will request to do if not done). Else, will need to be examined by your clinician to rule out any infectious cause. Hope I have answered your query. If you have any further query please let me know I would try to answer it for you. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor